A study published in Pharmacy Times looks at whether ginseng affects warfarin response. In one study Ginseng was associated with a modest reduction in both the INR and the warfarin area under the plasma concentration- time curve. It seems likely that the effect on warfarin could result in adverse outcomes in at least some patients who receive the combination. In one case, a 47-year-old man who had been stabilized on warfarin with an INR of about 3 had a reduction in his INR to about 1.5 after he took ginseng for 2 weeks. In another case of a possible reduction in warfarin effect with ginseng, thrombosis occurred in a prosthetic aortic valve. These results are consistent with the idea that ginseng may reduce the effect of warfarin. In conclusion, to reduce the likelihood of an adverse drug interaction between warfarin and ginseng, patients on warfarin should avoid taking ginseng products or be advised not to switch from one brand to another or vary the dose of ginseng. If a patient changes his ginseng intake any change in the anticoagulant effect of warfarin should be monitored.